Alert archive / Alabama / Tornado Warnings in 2006

Tornado Warning 34, NWS Tallahassee, FL

November 15, 2006Coffee County, Dale County, Alabama

NWS Tallahassee, FL issued this tornado warning at Nov 15, 2006, 12:11 PM CST for Coffee County, Dale County, Alabama. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 15, 2006, 12:11 PM CST (18:11 UTC)
Expired
Nov 15, 2006, 12:30 PM CST
In force
19 min
Issued by
NWS Tallahassee, FL
Area
Counties, with a storm outline in the text

Counties Coffee County, AL, Dale County, AL

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 15, 9:54 AM CSTTornado WatchSPC11 hr

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.2 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2006-11-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 16 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2006-11-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 155 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
16 J/kg
Mixed-layer CIN
-188 J/kg
Mixed-layer LCL
657 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
155 m²/s²
0-3 km storm-relative helicity
237 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS52 KTAE 151812
TORTAE
ALC031-045-151830-
/O.NEW.KTAE.TO.W.0034.061115T1811Z-061115T1830Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1211 PM CST WED NOV 15 2006

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHEASTERN COFFEE COUNTY IN SOUTHEAST ALABAMA
  NORTHWESTERN DALE COUNTY IN SOUTHEAST ALABAMA

* UNTIL 1230 PM CST

* AT 1209 PM CST...EMERGENCY MANAGEMENT REPORTED A TORNADO 10 MILES  
  WEST OF ELBA...MOVING NORTHEAST AT 45 MPH.

* THE TORNADO WILL BE NEAR...
  ARITON BY 1220 PM CST...

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST WEDNESDAY EVENING
FOR SOUTHEAST ALABAMA AND THE PANHANDLE OF FLORIDA AND SOUTHWEST
GEORGIA.

LAT...LON 3160 8561 3157 8564 3153 8582 3153 8586
      3153 8590 3156 8590 3159 8589 3162 8589
      3162 8554

$$

12-WATSON

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this tornado warning went out at Nov 15, 7:50 AM CST, 4 hours 21 minutes earlier.

Area forecast discussion, Nov 15, 7:50 AM CST, 4 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
850 AM EST WED NOV 15 2006

...SEVERE WEATHER OUTBREAK REMAINS POSSIBLE LATER THIS AFTERNOON AND
EVENING ACROSS THE ENTIRE REGION...

.DISCUSSION...STRONG SFC LOW CONTINUES TO DEEPEN ACROSS WESTERN
ARKANSAS THIS MORNING WITH A PRE-FRONTAL SQUALL LINE DEVELOPING OUT
AHEAD OF IT OVER AL/MS. THE LOWS ASSOCIATED WARM FRONT IS GRADUALLY
LIFTING NE THROUGH WESTERN PORTIONS OF THE CWA...BUT IT HAS REMAINED
GENERALLY FREE FROM CONVECTION THUS FAR. AS THE WARM FRONT LIFTS
THROUGH THE EASTERN HALF OF THE CWA LATER THIS MORNING...THE FOG AND
LOW CLOUDS OUT AHEAD OF IT SHOULD DISSIPATE AND ALLOW FOR SOME
DESTABILIZATION WHICH SHOULD SET THE STAGE FOR OUR SEVERE WEATHER
THREAT LATER TODAY. OVER THE COASTAL WATERS...S-SE WINDS CONTINUE TO
FRESHEN AND SHOULD REACH SCA LEVELS VERY SHORTLY.

&&

.AVIATION...AN ACTIVE 12-18 HOUR PERIOD UPCOMING ACROSS THE FORECAST
AREA IN TERMS OF SHOWERS AND THUNDERSTORMS. AREAS OF MIST/FOG ARE
BURNING OFF RAPIDLY THIS MORNING WITH LIFR CEIL/VIS LIFTING BACK
INTO THE MVFR RANGE.  FROM KTLH TO KABY AND KVLD WILL EXPECT
GENERALLY VFR/MVFR CONDITIONS INTO THE EARLY AFTERNOON WITH
THICKENING MID/UPPER CLOUD DECK. AREA OF SHOWERS AND THUNDERSTORMS
WITH EMBEDDED SEVERE CELLS IS OFF TO THE WEST OF KDHN AND KPFN AT
THIS TIME. WILL EXPECT THIS AREA TO MOVE EAST THROUGH THE LATE
MORNING AND EARLY AFTERNOON WITH WIDESPREAD MVFR/IFR VIS/CEILS AND
TEMPO LIFR IN THE HEAVIEST STORMS. DAMAGING WINDS WILL BE POSSIBLE
AS WELL IN ADDITION TO FREQUENT LIGHTNING. THIS AREA WILL PUSH EAST
INTO THE MIDDLE AND LATE AFTERNOON ACROSS THE EASTERN TERMINALS. A
SECOND ROUND OF STORMS IS LIKELY DURING THE EVENING HOURS FOR THE
WESTERN TERMINALS WITH ANOTHER ROUND OF SEVERE WEATHER
POSSIBLE...THEN PUSHING EAST INTO THE REMAINING AREAS MIDDLE TO LATE
EVENING. PERIODS OF IFR/LIFR VIS/CEILS ARE AGAIN POSSIBLE WITH THE
STRONGER STORMS...WITH WIND DAMAGE AND FREQUENT LIGHTING THE MAIN
THREATS. WITH THE PASSAGE OF THE COLD FRONT LATE THIS EVENING AND
OVERNIGHT...VFR CONDITIONS WILL ONCE AGAIN RETURN WITH GUSTY WINDS
SWITCHING TO WEST AND NORTHWEST.

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...LAKE WIND ADVISORY FROM 11 AM TODAY TO 10 PM FOR THE
     FOLLOWING ZONES: COFFEE...DALE...GENEVA...HENRY...AND
     HOUSTON.

GA...LAKE WIND ADVISORY FROM 11 AM TODAY TO 10 PM FOR
     THE FOLLOWING ZONES: BAKER...BEN HILL...BERRIEN...BROOKS...
     CALHOUN...CLAY...COLQUITT...COOK...DECATUR...DOUGHERTY...
     EARLY...GRADY...IRWIN...LANIER...LEE...LOWNDES...MILLER...
     MITCHELL...QUITMAN...RANDOLPH...SEMINOLE...TERRELL...
     THOMAS...TIFT...TURNER...AND WORTH.

FL...LAKE WIND ADVISORY FROM 11 AM TODAY TO 10 PM FOR
     THE FOLLOWING ZONES: BAY...CALHOUN...COASTAL WALTON...
     DIXIE...FRANKLIN...GADSDEN...GULF...HOLMES...INLAND
     WALTON...JACKSON...JEFFERSON...LAFAYETTE...LEON...LIBERTY...
     MADISON...TAYLOR...WAKULLA...AND WASHINGTON.

     COASTAL FLOOD ADVISORY FROM 1 PM TODAY TO 1 AM THURSDAY FOR
     THE FOLLOWING ZONES: BAY...COASTAL WALTON...FRANKLIN...
     GULF...JEFFERSON...AND WAKULLA.

     HIGH SURF ADVISORY FROM 1 PM TODAY TO 1 AM THURSDAY FOR THE
     FOLLOWING ZONES: BAY...COASTAL WALTON...FRANKLIN...AND
     GULF.

     COASTAL FLOOD ADVISORY FROM 7 PM TODAY TO 7 AM THURSDAY FOR
     THE FOLLOWING ZONES: DIXIE...AND TAYLOR.

     SMALL CRAFT ADVISORY ALL LEGS UNTIL 1 AM FRIDAY FOR GMZ750
     ...GMZ755...GMZ770 AND GMZ775.

GOULD/MROCZKA
Hazardous weather outlook, Nov 15, 4:57 AM CST, 7 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
557 AM EST WED NOV 15 2006

...THERE IS A MODERATE RISK OF SEVERE WEATHER TODAY ACROSS THE REGION...

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ750-755-770-775-161100-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT TO 20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL EXTENDING FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL EXTENDING FROM
20 TO 60 NM-
457 AM CST WED NOV 15 2006 /557 AM EST WED NOV 15 2006/

THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...NORTHWEST FLORIDA...SOUTH
CENTRAL GEORGIA...SOUTHWEST GEORGIA AND GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT...
A STRONG LOW PRESSURE SYSTEM AND COLD FRONT WILL MOVE EASTWARD INTO
THE REGION TODAY. ALREADY THIS MORNING...NUMEROUS SHOWERS AND
THUNDERSTORMS HAVE BEGUN TO FORM ACROSS THE CENTRAL GULF COAST AND
MOVE EASTWARD. THESE STORMS WILL APPROACH SOUTHEAST ALABAMA AND
THE EASTERN FLORIDA PANHANDLE BY LATE MORNING AND REACH SOUTHWESTERN
GEORGIA AND THE FLORIDA BIG BEND LATER THIS AFTERNOON. MANY OF
THESE STORMS WILL BECOME STRONG TO SEVERE AND BE CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH AND EVEN TORNADOES.

THE COLD FRONT WILL APPROACH FROM THE WEST IN THE EVENING HOURS.
JUST AHEAD OF THE COLD FRONT A STRONG SQUALL LINE IS EXPECTED TO
DEVELOP BRINGING ANOTHER ROUND OF SEVERE WEATHER. THIS SQUALL LINE
WILL BE CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH
AND ISOLATED TORNADOES.

IN ADDITION TO THE SEVERE WEATHER THREAT...AREAS ALONG THE
IMMEDIATE FLORIDA GULF COAST WILL BE AT RISK FOR COASTAL FLOODING
PARTICULARLY AROUND THE TIME OF HIGH TIDE. DUE TO THE STRONG
SOUTHERLY FLOW...TIDES WILL LIKELY RUN 2 TO 3 FEET ABOVE NORMAL.
THIS MAY CAUSE MINOR FLOODING OF LOW LYING COASTAL AREAS AT THE
TIME OF HIGH TIDE.

THERE IS ALSO A HIGH RISK OF RIP CURRENTS TODAY ALONG THE
PANHANDLE AND BIG BEND BEACHES DUE TO THE STRONG ONSHORE FLOW.

A LAKE WIND ADVISORY HAS ALSO BEEN ISSUED FOR TODAY FOR THE ENTIRE
REGION DUE TO THESE STRONG SOUTHERLY WINDS. SUSTAINED WINDS OF 15
TO 25 MPH WITH HIGHER GUSTS WILL OCCUR STARTING LATER THIS MORNING
AND CONTINUE THROUGH THE EVENING HOURS. THESE WINDS WILL CREATE
ROUGH CONDITIONS ON LAKES AND INLAND BODIES OF WATER. SMALL BOATS
WILL BE ESPECIALLY PRONE TO CAPSIZING IN THESE ROUGH AND DANGEROUS
CONDITIONS.

OVER THE GULF OF MEXICO...A SMALL CRAFT ADVISORY REMAINS IN EFFECT
AND WILL CONTINUE THROUGH LATE THURSDAY NIGHT. WINDS AND SEAS WILL
BECOME ESPECIALLY STRONG THIS AFTERNOON WITH GUSTS TO NEAR GALE
FORCE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
AFTER THE COLD FRONT MOVES THROUGH THE REGION EARLY THURSDAY
MORNING...HIGH PRESSURE WILL BUILD OVER THE REGION BRINGING DRY
CONDITIONS INTO THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED LATER THIS MORNING. SPOTTERS AND
EMERGENCY MANAGERS ARE URGED TO MONITOR THE WEATHER AND LISTEN FOR
THE LATEST UPDATES...INCLUDING ANY WATCHES AND WARNINGS THAT MAY
BE ISSUED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/TAE.

38-GODSEY

In the hours before

Special weather statement, Nov 15, 12:09 PM CST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
109 PM EST WED NOV 15 2006

FLZ007-151845-
INLAND WALTON-
1209 PM CST WED NOV 15 2006

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR WALTON COUNTY...

* UNTIL 1245 PM CST

AT 1204 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR FLORALA...OR 20 MILES NORTHEAST OF
CRESTVIEW...MOVING NORTHEAST AT 30 MPH.

WINDS GUSTS TO AROUND 50 MPH ARE POSSIBLE WITH THIS STORM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 9 PM CDT.

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (850) 942-8833. OR...YOU MAY CONTACT THE NEAREST LAW
ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

14-MROCZKA

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 15, 3:42 AM CSTLake Wind AdvisoryTAECoffee, Dale, Geneva, Henry, Houston17 hr
Nov 15, 11:31 AM CSTTornado WarningTAECoffee44 min
Nov 15, 1:03 PM CSTTornado WarningTAEGeneva27 min
Nov 15, 1:26 PM CSTTornado WarningTAEDale, Houston34 min
Nov 15, 1:42 PM CSTTornado WarningTAEGeneva48 min
Nov 15, 1:49 PM CSTTornado WarningTAEHenry41 min
Nov 15, 2:40 PM CSTSevere Thunderstorm WarningTAEHenry, Houston35 min
Nov 15, 2:40 PM CSTTornado WarningTAEHenry35 min

Nearby

Tornado Warnings in Alabama, 2006Every tornado warning in 2006Tornadoes in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.